Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Apr 2, 2024, 7:41 PM EDT for Adams County, Brown County, Ohio. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2024, 7:41 PM EDT (23:41 UTC)
- Expired
- Apr 2, 2024, 8:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:46 PM EDT | TORNADO | 6 Nnw Manchester, OH | *** 1 INJ *** EF1 tornado destroyed one structure and damaged several others, with numerous trees snapped and uprooted. Maximum estimated wind speeds of 100 mph. |
| Apr 2, 7:52 PM EDT | TORNADO | 4 Wnw West Union, OH | Time estimated from radar. |
| Apr 2, 7:55 PM EDT | TORNADO | 1 Nnw West Union, OH | Debris and trees down on the road near Chapparal Rd and OH-247. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:49 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WFUS51 KILN 022341
TORILN
OHC001-015-030015-
/O.NEW.KILN.TO.W.0029.240402T2341Z-240403T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
741 PM EDT Tue Apr 2 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southeastern Brown County in southwestern Ohio...
Central Adams County in south central Ohio...
* Until 815 PM EDT.
* At 741 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Manchester, moving east at 45 mph. This storm
previously produced a tornado and may generate another tornado at
any time.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
West Union, Blue Creek, Decatur, Bentonville, Dunkinsville, State
Route 348 at State Route 125, Wamsley, and Cedar Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3871 8371 3876 8375 3883 8373 3894 8327
3871 8327
TIME...MOT...LOC 2341Z 262DEG 41KT 3877 8369
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
McGinnis5 follow-up statements
054
WWUS51 KILN 022349
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
749 PM EDT Tue Apr 2 2024
OHC015-022359-
/O.CAN.KILN.TO.W.0029.000000T0000Z-240403T0015Z/
Brown OH-
749 PM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR SOUTHEASTERN BROWN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for south central
Ohio.
&&
LAT...LON 3874 8364 3877 8367 3883 8365 3894 8327
3871 8327
TIME...MOT...LOC 2349Z 259DEG 36KT 3878 8361
$$
OHC001-030015-
/O.CON.KILN.TO.W.0029.000000T0000Z-240403T0015Z/
Adams OH-
749 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL
ADAMS COUNTY...
At 749 PM EDT, a severe thunderstorm capable of producing a tornado
was located near West Union, moving east at 40 mph. This storm
previously produced a tornado and may generate another tornado at any
time.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
West Union, Blue Creek, Bentonville, Dunkinsville, State Route 348 at
State Route 125, Wamsley, and Cedar Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3874 8364 3877 8367 3883 8365 3894 8327
3871 8327
TIME...MOT...LOC 2349Z 259DEG 36KT 3878 8361
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
McGinnis796
WWUS51 KILN 022353
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
753 PM EDT Tue Apr 2 2024
OHC001-030015-
/O.CON.KILN.TO.W.0029.000000T0000Z-240403T0015Z/
Adams OH-
753 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL
ADAMS COUNTY...
At 753 PM EDT, a confirmed tornado was located over West Union,
moving east at 45 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado. Radar shows tornado debris in the
air.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
West Union, Blue Creek, State Route 348 at State Route 125, Wamsley,
Cedar Mills, and Dunkinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3875 8358 3878 8363 3884 8361 3894 8327
3871 8327
TIME...MOT...LOC 2353Z 254DEG 41KT 3880 8355
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
McGinnis326
WWUS51 KILN 022358
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
758 PM EDT Tue Apr 2 2024
OHC001-030015-
/O.CON.KILN.TO.W.0029.000000T0000Z-240403T0015Z/
Adams OH-
758 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR EAST
CENTRAL ADAMS COUNTY...
At 757 PM EDT, radar indicated that a tornado-producing storm was
located near West Union, moving northeast at 50 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado. At 7:52 PM, a tornado
was reported northwest of West Union moving east.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
West Union, Wamsley, Cedar Mills, and Dunkinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3878 8352 3880 8358 3885 8357 3894 8327
3883 8327
TIME...MOT...LOC 2357Z 242DEG 42KT 3879 8361
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
McGinnis391
WWUS51 KILN 030005
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
805 PM EDT Tue Apr 2 2024
OHC001-030015-
/O.CON.KILN.TO.W.0029.000000T0000Z-240403T0015Z/
Adams OH-
805 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR EAST
CENTRAL ADAMS COUNTY...
At 805 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Peebles, moving east at 45 mph. This storm
previously produced a tornado and may generate another tornado at any
time.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wamsley and Cedar Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3880 8341 3883 8347 3888 8347 3894 8327
3883 8327
TIME...MOT...LOC 0005Z 250DEG 38KT 3885 8341
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
McGinnis158
WWUS51 KILN 030014
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
814 PM EDT Tue Apr 2 2024
OHC001-030023-
/O.EXP.KILN.TO.W.0029.000000T0000Z-240403T0015Z/
Adams OH-
814 PM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR EAST CENTRAL ADAMS COUNTY WILL EXPIRE AT
815 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1000 PM EDT for south central
Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
&&
LAT...LON 3880 8341 3883 8347 3888 8347 3894 8327
3883 8327
TIME...MOT...LOC 0013Z 262DEG 41KT 3886 8331
$$
McGinnisWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:15 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 2, 3:15 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
315 PM EDT Tue Apr 2 2024
.SYNOPSIS...
A strong low pressure system will move northeast to southern
Lake Michigan tonight. A cold front trailing from this low will
move east across the region, bringing a period of showers and
thunderstorms along and ahead of it. Some storms may be severe
late this afternoon into this evening. A cold mid level low
pressure system will then dig southeast into the area Wednesday
into Thursday, bringing below normal temperatures along with
rain and snow showers.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
The best chance for severe storms will be late this afternoon
into this evening, especially for the Tri-State, as a moist,
unstable airmass advects quickly in from the southwest. All
hazards are a concern, damaging winds, large hail, possible
tornadoes as the environment will be conducive to supercells and
rotating updrafts. The severe threat will also exist elsewhere,
but may be somewhat less as instability starts to wane this
evening ahead of an advancing cold front. We have also had some
heavy rain today, especially the northern half of the CWFA,
which has resulted in some short fused flooding and flooding
rivers. Will continue Flood Watch until 03Z, or 11 pm EDT for
the entire region. Watch will likely be trimmed once the cold
front passes by.
For the overnight period, CAA will ensue behind the cold front.
There will be a "dry slot" in the wake of the front where pcpn
should end. However, low level moisture will advect in from the
northwest, bringing considerable stratocumulus clouds. Winds
will be from the west/southwest between 10 and 20 mph with gusts
between 25 and 35 mph. Lows will range from the mid 30s east to
the lower 40s west.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
It will be a cold, cloudy, showery pattern for the short term
forecast.
A cold mid level low will rotate southeast into our region
Wednesday. This mid level low will be occluded with its surface
low. We should start out briefly dry early. Then, as we start to
destabilize diurnally and this interact with the mid level low,
showery pcpn will increase and spread in from the west. It will
also be unstable enough for some embedded thunder. Low freezing
levels will likely result in either some small hail or graupel.
By late in the day as cold air continues to advect in, some
snow may mix in with the rain showers near west central Ohio and
parts of the Whitewater and Miami Valleys. Highs will range
from the lower 40s west to near 50 east.
For Wednesday night, widespread pcpn is expected as the mid
level low continues to slowly rotate southeast. Snow will
continue to mix in with the rain as temperatures slowly fall
overnight. Given warm ground and temperatures still a little
above freezing, not much is expected in terms of snow
accumulation. Lows will fall into the lower to mid 30s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
It will be chilly and wet Thursday in the brisk northwest flow
under a closed mid level low and associated surface low
positioned over Ohio. Snow may mix with rain showers Thursday
morning, with thunder possible Thursday afternoon when marginal
instability is forecast to develop. The chance for a mix of rain
and snow showers will last through Friday in the persistently
damp cyclonic flow behind the low. An expansive area of high
pressure will bring dry weather Saturday through Sunday. Rain
showers may return Monday due to weakening disturbances
circulating over the Great Lakes. Drier weather is expected for
Tuesday as the next high pressure builds over Ohio.
Well below normal high temperatures in the 40s and lows in the
30s are forecast Thursday and Friday in the northwest flow
behind the low. A warming trend is indicated for the remainder
of the period, with highs rising to around 70 by Tuesday.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Low pressure over north central Illinois this afternoon will
continue to deep as it pivots northeast to a position near
southern Michigan by 00Z Wednesday. As this occurs, a warm front
will lift north across the forecast area, followed by a cold
front that will propagate east from the low this evening.
For this afternoon, clusters of showers and thunderstorms will
move northeast across the terminals. MVFR/IFR conditions can be
expected in the heavier showers and storms. Southerly winds of
15 to 20 knots will gust between 20 and 30 knots, with higher
winds possible in thunderstorms.
For tonight, a convergent band of showers and thunderstorms
will occur along and just ahead of the cold front. This will be
another period for MVFR/IFR conditions.
Once the cold front passes by, CAA will ensue. There will be a
break in deep moisture and lift, so it should dry out behind the
front. However, CAA stratocumulus will wrap southeast into the
region, bringing MVFR ceilings. Winds will be from the
west/southwest around 15 knots with some gusts to 25 knots.
On Wednesday, aforementioned surface low pressure will have
occluded with its parent mid level low. The tandem will slowly
rotate south and east with time. As the day wears on, diurnal
instability will interact with the system to bring showers to
the region from the west. There could even be some embedded
thunderstorms. Some snow may mix in with the rain late in the
day near the KDAY terminal. Winds will remain westerly around 15
knots with gusts to 25 knots.
OUTLOOK...MVFR/IFR ceilings and visibilities likely Wednesday
night into Thursday. MVFR ceilings and visibilities possible
Thursday night into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 11 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flood Watch until 11 PM EDT this evening for KYZ089>100.
IN...Flood Watch until 11 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Coniglio
AVIATION...HickmanHazardous weather outlook, Apr 2, 9:51 AM EDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 951 AM EDT Tue Apr 2 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-031500- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 951 AM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Additional showers and thunderstorms will develop this afternoon and will continue into this evening. The greatest window for severe storms to occur will be between 1 PM and 8 PM with the potential for all weather hazards. The weather hazards include damaging winds, large hail, and several tornadoes, some of which may be strong or intense. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 2, 6:43 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
643 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Gst 3 SW Oakbrook 38.97N 84.72W
04/02/2024 M47 MPH Boone KY Mesonet
KY Mesonet.
&&Special weather statement, Apr 2, 6:44 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
644 PM EDT Tue Apr 2 2024
KYZ094-022315-
Owen KY-
644 PM EDT Tue Apr 2 2024
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
SOUTHWESTERN GRANT AND OWEN COUNTIES THROUGH 715 PM EDT...
At 644 PM EDT, a cluster of strong thunderstorms were located 7 miles
west of Owenton, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Owenton, Corinth, Monterey, Gratz, Squiresville, Elk Lake, New
Columbus, Needmore, Elmer Davis Lake, Long Ridge, Natlee, and Gest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for northern
Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3842 8488 3843 8493 3846 8491 3846 8493
3843 8495 3847 8495 3849 8499 3852 8498
3851 8503 3856 8501 3857 8504 3865 8480
3854 8467 3853 8467 3852 8464 3849 8463
3847 8458 3845 8460 3839 8490
TIME...MOT...LOC 2244Z 245DEG 40KT 3850 8497
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
McGinnisLocal storm report, Apr 2, 6:48 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
648 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Tstm Wnd Dmg 2 NE Forest Park 39.31N 84.51W
04/02/2024 Butler OH Trained Spotter
1 Large tree down. Time estimated from
radar.
&&Local storm report, Apr 2, 6:49 PM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
649 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Hail 2 NE Forest Park 39.31N 84.51W
04/02/2024 M1.00 Inch Butler OH Trained Spotter
Time estimated from radar.
&&Local storm report, Apr 2, 7:02 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
702 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Hail 2 NE Milledgeville 39.61N 83.57W
04/02/2024 M0.70 Inch Fayette OH Trained Spotter
&&
ANSpecial weather statement, Apr 2, 7:07 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
707 PM EDT Tue Apr 2 2024
OHZ055-056-064-065-022330-
Licking OH-Fairfield OH-Franklin OH-Pickaway OH-
707 PM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN...FAIRFIELD...NORTHEASTERN PICKAWAY AND SOUTHWESTERN LICKING
COUNTIES THROUGH 730 PM EDT...
At 707 PM EDT, a strong thunderstorm was located near Groveport,
moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Columbus, Newark, Lancaster, Reynoldsburg, Grove City, Gahanna,
Pickerington, Circleville, Bexley, Heath, Granville, Pataskala, Canal
Winchester, Groveport, Ashville, Baltimore, Buckeye Lake, Hebron,
South Bloomfield, and Millersport.
This includes the following Interstates...
I-70 in Ohio between mile markers 100 and 131.
I-71 in Ohio between mile markers 100 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Tornado Watch remains in effect until 1000 PM EDT for central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3974 8240 3962 8297 3992 8308 4017 8250
3993 8243 3993 8246 3984 8247 3984 8243
3983 8240
TIME...MOT...LOC 2307Z 247DEG 49KT 3988 8297
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:09 AM EDT | Special Weather Statement | ILN | Preble | 36 min |
| Apr 2, 12:27 AM EDT | Areal Flood Advisory | ILN | Darke, Shelby | 3 hr |
| Apr 2, 12:46 AM EDT | Areal Flood Advisory | ILN | Logan, Union | 3 hr |
| Apr 2, 1:08 AM EDT | Special Weather Statement | ILN | Greene | 22 min |
| Apr 2, 1:25 AM EDT | Special Weather Statement | ILN | Clark, Greene | 35 min |
| Apr 2, 3:09 AM EDT | River Flood Warning | ILN | Shelby | 55 hr |
| Apr 2, 5:15 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 44 min |
| Apr 2, 5:31 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 30 min |
| Apr 2, 5:54 AM EDT | Special Weather Statement | ILN | Greene, Warren | 36 min |
| Apr 2, 6:03 AM EDT | Special Weather Statement | ILN | Clermont, Hamilton | 27 min |
| Apr 2, 6:23 AM EDT | Special Weather Statement | ILN | Clark, Greene, Madison | 37 min |
| Apr 2, 6:48 AM EDT | Special Weather Statement | ILN | Franklin, Madison, Pickaway | 42 min |
| Apr 2, 6:49 AM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Hardin, Logan, Mercer, Shelby | 5 hr |
| Apr 2, 7:02 AM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Delaware, Franklin, Madison, Union | 5 hr |
| Apr 2, 7:20 AM EDT | Special Weather Statement | ILN | Fairfield, Licking, Pickaway | 40 min |
| Apr 2, 7:57 AM EDT | River Flood Warning | ILN | Licking | 23 hr |
| Apr 2, 8:00 AM EDT | Special Weather Statement | ILN | Brown | 45 min |
| Apr 2, 8:19 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 41 min |
| Apr 2, 8:28 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 7 hr |
| Apr 2, 9:34 AM EDT | Special Weather Statement | ILN | Adams, Pike, Scioto | 41 min |
| Apr 2, 9:58 AM EDT | River Flood Warning | ILN | Clark | 19 hr |
| Apr 2, 10:06 AM EDT | River Flood Warning | ILN | Franklin | 12 hr |
| Apr 2, 10:27 AM EDT | River Flood Warning | ILN | Miami | 52 hr |
| Apr 2, 10:27 AM EDT | River Flood Warning | ILN | Miami, Montgomery | 50 hr |
| Apr 2, 10:27 AM EDT | River Flood Warning | ILN | Hamilton | 25 hr |
| Apr 2, 10:37 AM EDT | River Flood Warning | ILN | Pickaway | 4 days |
| Apr 2, 10:37 AM EDT | River Flood Warning | ILN | Franklin, Pickaway | 13 hr |
| Apr 2, 10:37 AM EDT | River Flood Warning | ILN | Pike, Scioto | 4 days |
| Apr 2, 1:00 PM EDT | River Flood Warning | ILN | Licking | 18 hr |
| Apr 2, 1:00 PM EDT | River Flood Warning | ILN | Licking | 23 hr |
| Apr 2, 5:36 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Hardin, Logan, Mercer, Shelby | 3 hr |
| Apr 2, 5:41 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 49 min |
| Apr 2, 5:53 PM EDT | Areal Flood Advisory | ILN | Hamilton | 6 hr |
| Apr 2, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 51 min |
| Apr 2, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble, Shelby | 15 min |
| Apr 2, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Montgomery, Warren | 42 min |
| Apr 2, 6:19 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton, Warren | 3 hr |
| Apr 2, 6:38 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Hamilton, Highland, Warren | 24 min |
| Apr 2, 6:41 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Greene, Warren | 34 min |
| Apr 2, 6:54 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Franklin, Greene, Madison, Pickaway | 51 min |
| Apr 2, 7:06 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 39 min |
| Apr 2, 7:07 PM EDT | Special Weather Statement | ILN | Fairfield, Licking | 23 min |
| Apr 2, 7:12 PM EDT | Tornado Warning | ILN | Brown | 33 min |
| Apr 2, 7:19 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Franklin, Greene, Madison, Pickaway | 15 hr |
| Apr 2, 7:25 PM EDT | Tornado Warning | ILN | Brown, Highland | 7 min |
| Apr 2, 7:27 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 48 min |
| Apr 2, 7:34 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 3 hr |
| Apr 2, 7:36 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Pike, Scioto | 69 min |
| Apr 2, 7:48 PM EDT | Special Weather Statement | ILN | Highland | 27 min |
| Apr 2, 7:52 PM EDT | River Flood Warning | ILN | Fairfield, Licking | 38 hr |
| Apr 2, 7:54 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 36 min |
| Apr 2, 7:59 PM EDT | Tornado Warning | ILN | Fairfield, Hocking | 31 min |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.